Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hi Fred and thanks for writing justanswer.com
I know you said you wanted to speak to a psychiatrist on this so I am responding on an information request and not as a formal answer. I have to say, your query would be better answered by a psychologist or therapist who has more experience with what you describe than a psychiatrist. I would leave my options open on this.
Having said this, we do have some wonderul psychiatrists on JA who are also well versed in human behavior and they come on later tonight so I think you will find a satisfactory answer from one of them. Most psychiatrists are not well versed in what you describe so you might want an opinion from a counselor. In the interim, I am leaving this for Dr. VIkas who is both versed in psychiatry and psychotherapy.
Good Luck to you Fred.
anyone well versed in pharmacology as it relates to personal clinical experiences
with wellbutrin, libido, binge eating and dopamine !
I thought thats what psychiatrists do !
what DO they do?
I am considering wellbutrin and figured an MD best to help !
Hi there ,
Welcome to Just answer !
Well, lets see , you have a history of depression , although currently not depressed according to you , and presently suffering from low libido , binge eating , so taking all this into account , may i please tell you that low libido , and eating disorders are many times assiociated with depression , and in your case it is most possible that these present symptoms are due to untreated depression, as you see depression has wide range of symptoms and the present symptoms of yours are one of them .
Now coming to your question , i would suggest you to go ahead with wellbutrin , starting at a low dose and gradually increasing to the therapeutic dose over a period of 1 week and there are 2 advantages of this drug , first is that it will treat your depression which will invariably have a positive effect over your low libido and eating habits and Secondly , it does not cause sexual dysfunction as a side effect like other ssri and snri anti depressants cause including effexor , so again this will boost your libido.
So, i would recommned the use of wellbutrin for you , as it serves your purpose as explained above.
I hope this helps..
I wish you all the best..
Out of curiosity:
If you took a person with NO HISTORY of depression, and not depressed.... BUT
had low libido AND night eating problems: would you connect those 2 to dopamine????
and use wellbutrin on THEM too ?
Does Wellbutrin (by raising dopamine) increase libido on its own?
Does Wellbutrin( by raising dopamine) cut night eating problems on its own?
I do not binge by day nor get hungry which is why I RULED out depression
but maybe you are right
Well, your low libido and night eating may or may not be related to dopamine , but , one thing that i know is , which has been shown by various studies is that wellbutrin does improve libido , even if the perosn has never been depressed , plus it is used to decrease binge eating and is used in treating obesity , the real mechanism of action of how this drug does it is still not known , possibly it does it by inhibiting dopamine reuptake , but , irrespective of the various theories about how it acts , it is quite often used in improving libido in both men and women , even when these people were never depressed , and is used in reducing binge eating as well and therby is quite often used in weight reduction.
see the links below..
I hope this helps.
Have you ....yourself...... seen Wellbutrin help YOUR patients with
low sexual desire
eating dissorders (too much food)
I will accep on reply and PLEASE accept my thanks for your help and efforts !!
Well, we quite often use wellbutrin in those patients who are obese , low libido , for smoking cessation .
So, you shall also give it a genuine try and i am ure this is going to serve your purpose well.